Missouri, 2011Flood in Missouri, July 1 to 20, 2011
July 1 to 20, 2011 · NWS PAH · 1 event in 1 county or zone
Floodwaters from the Missouri River finally made it down the Mississippi River, resulting in crests with minor to moderate flooding early in the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Floodwaters from the Missouri River finally made it down the Mississippi River, resulting in crests with minor to moderate flooding early in the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 1:59 PM CST, 10 hours 1 minute earlier.
Area forecast discussion, Jun 30, 1:59 PM CST, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT THU JUN 30 2011
.DISCUSSION...
LITTLE CHANGE TO PREVIOUS FORECAST. THE SURFACE RIDGE IS STILL
HOLDING STRONG OVER THE AREA...WHICH IS SERVING TO KEEP DRIER AIR
OVER THE REGION...AND HOLD OFF THE WARM UP SOME.
THE 12Z GUIDANCE IS IN PRETTY GOOD AGREEMENT OVERALL THROUGH THE
FORECAST. THE UPPER RIDGE WILL BUILD OVER THE AREA THROUGH FRIDAY
AND REMAIN OVER THE AREA SATURDAY. THE ECMWF CONTINUES TO HINT AT
SOME CONVECTION SLIDING SOUTH DOWN THE EDGE OF THE DEVELOPING CAP
THROUGH THE KEVV AREA FRIDAY MORNING. NO OTHER GUIDANCE DEVELOPS
PRECIPITATION THERE...SO WILL MENTION IT HERE BUT NOT INCLUDE A POP
IN THE FORECAST. OTHERWISE...WE SHOULD BE DRY THROUGH SATURDAY.
SATURDAY STILL LOOKS TO BE THE WARMEST DAY...AS THE LOW-LEVEL
THERMAL RIDGE EXTENDS ACROSS THE I-70/64 AREA. GUIDANCE HAS BEEN
GRADUALLY TRENDING LOWER WITH DEWPOINTS...SO HEAT INDICES MAY ONLY
TOUCH 100 IN SOME LOCATIONS SATURDAY AFTERNOON. OTHERWISE...THEY
SHOULD STAY IN THE 90S THROUGH THE WEEKEND.
ALL AVAILABLE GUIDANCE BRINGS A WEAK COLD FRONT THROUGH MOST OF THE
REGION SATURDAY NIGHT. IT WILL BE UNDERCUTTING A RATHER STRONG/WARM
RIDGE ALOFT...SO THE MODELS ARE NOT DEVELOPING MUCH IF ANY QPF. AM
ALWAYS CONCERNED WITH A BOUNDARY MOVING INTO A HOT/HUMID
AIRMASS...SO WILL KEEP A SLIGHT CHANCE IN THE NORTH...AS THE RIDGE
GETS SUPPRESSED TO THE SOUTH.
THE ECMWF AND GFS ARE NOT SURE WHAT TO DO WITH THE FRONT...BUT THEY
DO BRING THE AREA BACK INTO WEAK NORTHWEST FLOW ALOFT BY
SUNDAY...WHICH SHOULD WEAKEN THE CAP TO SOME EXTENT. TRYING TO TIME
WAVES IN THE MID/UPPER LEVEL FLOW AND SUBSEQUENT BOUNDARY MOVEMENTS
IS FOOLISH THIS FAR OUT...SO GENERALLY HAVE SLIGHT CHANCE POPS IN
THE FORECAST FOR SUNDAY THROUGH THURSDAY. GUIDANCE IS HINTING AT
SLIGHTLY BETTER POPS MONDAY AND AGAIN ON THURSDAY. TUESDAY NIGHT IS
STILL THE LONE DRY PERIOD IN THE EXTENDED.
&&
.AVIATION...
VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE TAF PERIOD WITH ONE
SMALL EXCEPTION. WE MAY SEE BRIEF MVFR FOG BETWEEN 08Z AND
13Z...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS AT THIS TIME.
LIGHT SOUTH TO SOUTHEAST WINDS TODAY WILL BECOME CALM
OVERNIGHT...THEN PICK UP FROM THE SOUTH AROUND 5 KTS AFTER 14Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC.....DRS
AVIATION...RST
Hazardous weather outlook, Jun 30, 2:10 PM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT THU JUN 30 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
310 PM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
RIVER FLOOD INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FROM SATURDAY NIGHT
THROUGH WEDNESDAY. A STRAY SEVERE STORM CANNOT BE RULED OUT...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS PERIOD.
AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES WILL BE POSSIBLE
SATURDAY. OTHERWISE TRIPLE DIGIT HEAT INDICES ARE NOT FORECAST
THIS WEEKEND.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
RIVER FLOOD INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY.
DRS
Flood, Cape Girardeau
- When
- July 1, 12:00 AM CST to July 20, 6:00 PM CST
- Where
- Cape Girardeau County, 1.4 mi SSE of Cape Girardeau to 1.2 mi ESE of Gulf Jct
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.281, -89.523
The Mississippi River finally fell below flood stage for the first time since April 20. At the Cape Girardeau river gage, the highest level (or crest) in July was 38.89 feet on the 5th. This crest represented moderate flooding. The flooding in July was considerably less severe than the preceding three months. A couple of flood gates were closed in the Cape Girardeau floodwall. Some low-lying fields, parks, and river access roads were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321966.